Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 19, 2007, 7:22 PM MDT for Garfield County, Pitkin County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 7:22 PM MDT (01:22 UTC)
- Expired
- Jul 19, 2007, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
Counties Garfield County, CO, Pitkin County, CO
The radar
The Grand Junction radar (KGJX), 79 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4818 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KGJT 200122
FFWGJT
COC045-097-200415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
722 PM MDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL PITKIN COUNTY IN CENTRAL COLORADO...
SOUTHEASTERN GARFIELD COUNTY IN WEST CENTRAL COLORADO...
* UNTIL 1015 PM MDT
* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARBONDALE
AND AREAS SOUTH OF CARBONDALE ALONG HIGHWAY 133 AS FAR SOUTH AS
MCCLURE PASS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF PORTIONS
OF THE CRYSTAL RIVER ALONG HIGHWAY 133. IN ADDITION...FLOODING IS
ALSO LIKELY ON HAYES...COAL...PENHAM...AND THOMPSON CREEKS WHICH
WILL CERTAINLY IMPACT LOW LYING AREAS AND MAY ALSO FLOW ONTO HIGHWAY
133 IF CULVERTS BECOME BLOCKED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3918 10734 3914 10725 3913 10711 3945 10712
3945 10733
$$
NL2 follow-up statements
000
WGUS75 KGJT 200234
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
833 PM MDT THU JUL 19 2007
COC045-097-200415-
GARFIELD CO-PITKIN CO-
833 PM MDT THU JUL 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR WEST
CENTRAL PITKIN AND SOUTHEASTERN GARFIELD COUNTIES...
AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROAD AREA OF MODERATE RAIN SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS OVER THE WARNED AREA.
HEAVY RAINS EARLIER THIS EVENING CAUSED BAR DITCHES IN A NUMBER OF
LOCATIONS ALONG HIGHWAY 133 TO WASH ROCKS AND DEBRIS ONTO THE
HIGHWAY. COLORADO DEPARTMENT OF TRANSPORTATION CREWS WERE ON THE
SCENE REMOVING DEBRIS NEAR MILE MARKERS 53 AND 56.
IT WILL TAKE SOME TIME FOR HIGH WATER LEVELS TO SUBSIDE IN DITCHES
AND AREAS CREEKS ESPECIALLY WITH CONTINUED RAIN. THEREFORE...THE
FLASH FLOOD WARNING WILL CONTINUE UNTIL 1015 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND
JUNCTION.
LAT...LON 3918 10734 3914 10725 3913 10711 3945 10712
3945 10733
$$
NL000
WGUS75 KGJT 200343
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
941 PM MDT THU JUL 19 2007
COC045-097-200349-
GARFIELD CO-PITKIN CO-
941 PM MDT THU JUL 19 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL PITKIN
AND SOUTHEASTERN GARFIELD COUNTIES...
HEAVY RAIN HAS DISSIPATED OVER THE PAST HOUR AND FLOODING ON HIGHWAY
133 HAS SUBSIDED. HOWEVER...COLORADO DEPARTMENT OF TRANSPORTATION
CREWS CONTINUED TO REMOVED DEBRIS FROM PORTIONS OF HIGHWAY 133...
THOUGH THE ROAD IS OPEN. THEREFORE...THE NATIONAL WEATHER SERVICE IN
GRAND JUNCTION HAS CANCELLED THE FLASH FLOOD WARNING FOR WEST
CENTRAL PITKIN AND SOUTHEASTERN GARFIELD COUNTIES.
LAT...LON 3918 10734 3914 10725 3913 10711 3945 10712
3945 10733
$$
NLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:30 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 19, 2:30 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 PM MDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY... THE QUASI-PSEUDO MONSOON HAS BEGUN. THOUGH IT DOES NOT FIT THE REGIONAL CRITERIA OF A CHANGE IN FLOW WITH SUBTROPICAL MOISTURE STREAMING UP FROM THE SOUTH...WE HAVE INFESTED THE RIDGE FROM THE SOUTH AND EAST. TONIGHT-FRIDAY IS THE LATEST AND WETTEST SURGE. THE RIDGE CENTER HAS SHIFTED NE FAVORING AN EAST FLOW OVER THE COLORADO PORTION ON THE FORECAST AREA. A COOL FRONT ON THE FRONT RANGE BACKDOORS INTO THE SAN JUAN REGION TONIGHT THRU FRIDAY. GFS QPF BOMB IN THE PAGOSA-LAKE CITY AREA DISCOUNTED AS CONVECTIVE FEEDBACK...BUT EXPECT HEAVY SHOWERS IN OUR SOUTHERN ZONES TONIGHT OR TOMORROW NIGHT. SFC-700 CONVERGENCE ALONG THE UTAH-COLORADO BORDER WILL FAVOR POTENTIAL HEAVY SHOWERS WHERE PRECIP WATER VALUES BLOSSOM OVER 1 INCH. SHEAR ENVIRONMENT FAVORS PULSE STORMS. SMALL HAIL POSSIBLE IN CORES OVER 30 VIL. EXPECT WETTING STORMS TO CONTINUE OVERNIGHT ESPECIALLY SOUTH...WITH A BREAK FRIDAY MORNING BEFORE THE DEEP MOISTURE AND SFC HEATING SET OFF ANOTHER ROUND. NAM FAVORED FOR PLACEMENT OF VORT SHEAR IN CENTRAL COLORADO ZONES AND EXPECT THIS FEATURE TO HELP SPREAD THE DEEP MOISTURE INTO THE NORTHERN ZONES ON FRIDAY. RAISED POPS THROUGH SATURDAY AS MOISTURE CIRCULATES. .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... HIGH PRESSURE THAT HAS BEEN CENTERED OVER THE FOUR CORNER STATES WILL MOVE NORTHEAST TO THE NRN PLAINS. THIS CHANGE TO TAKE PLACE THIS WEEKEND WILL ALLOW FOR NEW MEXICO MOISTURE TO SHIFT NORTH INTO ERN UTAH AND WRN COLORADO. THIS PATTERN REMAINS PERSISTENT UNTIL MIDDLE OF NEXT WEEK. BY NEXT WEDNESDAY AND THURSDAY...A NEW HIGH CORE WILL TAKE RESIDENCE OVER THE FOUR CORNER STATES...BUT THE MONSOONAL MOISTURE WILL HAVE ARRIVED AND WILL BE TRAPPED BENEATH THE RIDGE. THE DEEPEST LAYERED MOISTURE WILL BE OVER SWRN COLORADO WITH 700 MB SPECIFIC HUMIDITY EXCEEDING 8 G/KG. WITH THE AIR MASS THIS MOIST...AFTERNOON STORMS WILL LAST MUCH LONGER INTO THE EVENING AS STRONG OUTFLOW BOUNDARIES TRIGGER ADDITIONAL STORMS WITH A FEW LASTING BEYOND MIDNIGHT. NORTHWEST COLORADO WILL NOT BE AS MOIST...BUT SUFFICIENT MOISTURE AND INSTABILITY FOR DIURNALLY DRIVEN STORMS WITH MOST STORMS ENDING BY MIDNIGHT. THE MODEL DATA DO NOT SHOW ANY SIGNIFICANT EASTERLY WAVES AFFECTING OUR FORECAST AREA. DIFFICULT TO SHOW ANY DAY TO DAY TRENDS IN THIS PATTERN AND THE GRIDDED FORECASTS REFLECT THIS. THE HOT AND DRY DAYS OF LATE JUNE AND EARLY JULY WILL BE BEHIND US...WE WILL SHIFT INTO THE MONSOON SEASON. && .AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE REST OF THIS WEEK...MAINLY AFTERNOON AND EVENING HOURS...AND MAINLY OVER THE MOUNTAINS. ALTHOUGH VFR CONDITIONS EXPECTED TO PREVAIL... SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATION AND MVFR CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JOE LONG TERM...PRF AVIATION...CJC
Hazardous weather outlook, Jul 19, 5:10 AM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 510 AM MDT THU JUL 19 2007 COZ001>014-017>023-UTZ022>025-027>029-201200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 510 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN BY THIS AFTERNOON. IN ADDITION TO CLOUD TO GROUND LIGHTNING...MANY OF THESE STORMS WILL PRODUCE GUSTY WINDS UP TO 35 MPH...AND SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EVERY DAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING AND GUSTY WINDS WILL BE COMMON WITH THE STORMS. A FEW OF THESE STORMS WILL GENERATE BRIEF HEAVY RAIN SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED. CUOCO
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.